MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15REC W/ 4L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15REC W/ 4L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RE40C
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, there was an increase in the inlet pressures of the oxygenating chamber that is noted with a decrease in gas exchange.As per the subsidiary, the patient was with ischemic heart disease undergoing coronary artery bypass surgery with urgency.After 30 minutes from the aortic clamping with an act greater than 480, an increase in the inlet pressures of the oxygenating chamber was noted with a decrease in gas exchange; after 6 minutes the inlet pressure reaches values exceeding 600 mmhg at the inlet and bringing ventilation at 100% oxygen with 9.5 liters /m of air at a blood flow of 5 liters /minutes.There was a po2 of 69 mmhg and pco2 within the norm but visually one began to noticed fibrin filings adhered around the polycarbonate of the oxygenating chamber especially towards the part of the connections for the thermocirculator.At this point the user decides to bring the blood temperature to 28 °c, the inlet pressures of the oxygenating chamber reach values of around 800 mmhg, therefore it is decided to proceed with the immediate replacement of the device by installing a new oxygenator of the same type.The patient was connected to extra corporeal circulation.Extra-body circulation time was 136 minutes procedure duration h.5.30.Additionally, the patient was treated as intended, and had a normal post operative course without complications.The product was changed out.There was a blood loss of 150 ml.There was a 5 minute delay for replacing the oxygenator.Procedure was completed successfully.
 
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on january 15, 2022.  upon further investigation of the reported event, the following information is new and/or changed: d9 (device availability - added date returned to manufacturer), g3 (date received by manufacturer), g6 (indication that this is a follow-up report), h2 (follow-up due to additional information), h3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.) all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes 10, 3331, 213, 67).Type of investigation #1: 10 - testing of actual/suspected device.Type of investigation #2: 3331 - analysis of production records.Investigation findings: 213 - no device problem found.Investigation conclusions: 67 - no problem detected.The actual sample was received and was visually inspected with no anomaly including a breakage.After the rinsing the sample, it was installed into a circuit consisting of tubes, and a pressure drop when circulating bovine blood at a flow rate of 5l/min was measured and it was confirmed to meet the factory's specification and no obstruction was found.The blood channel was then flowed with saline solution and no blood clot that led to the increasing of pressure was formed.Based on the investigation results, there was no anomalies found in the actual sample after rinsing.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE FX15REC W/ 4L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
jamie quinlan
125 blue ball road
elkton, MD 21921
8002837866
MDR Report Key13262466
Report Number1124841-2022-00005
Device Sequence Number11142611
Product Code DTZ
UDI-Device Identifier00699753450813
UDI-Public(01)00699753450813
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number3CX*FX15RE40C
Device Catalogue NumberN/A
Device Lot NumberZH19
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2021
Supplement Date Received by Manufacturer02/28/2022
05/25/2022
Initial Report FDA Received Date01/15/2022
Supplement Report FDA Received Date03/19/2022
05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown